MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Codes Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted ileal conduit surgical procedure, the customer noted the force bipolar instruments jaws were not closing properly.No fragment fell into the patient.The procedure was completed with no reported patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed/replicated the reported complaint.The instrument was found to have a severely bent grip, causing side to side misalignment of the grips.There was a 0.0305¿-0.0350" offset at the tips.This failure is most commonly caused by mishandling/misuse, such as excess force applied to the instrument jaws.Visual inspection was performed and the instrument's grip tips, specifically the gray material, was found to have abrasions measuring roughly 0.0305"-0.0715".The instrument was found to have various scratch marks with light material removed on the main tube.The scratch marks were 0.1300 - 0.2520 in length and were not aligned with the tube axis.This failure is most commonly caused by mishandling/misuse.A broken piece of the gray material measuring roughly 0.0305"-0.0715" was not returned.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016005
Report Number2955842-2023-15109
Device Sequence Number6975638
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)T10200106
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberT10200106 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown